Alert archive / Georgia / Freeze Warnings in 2019

Freeze Warning 7, NWS Atlanta, GA

March 18, 201921 counties in Georgia

NWS Atlanta, GA issued this freeze warning at Mar 18, 2019, 2:28 PM EDT for 21 counties in Georgia. It took effect at Mar 19, 2019, 2:00 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 18, 2019, 2:28 PM EDT (18:28 UTC)
In effect from
Mar 19, 2019, 2:00 AM EDT
Expired
Mar 19, 2019, 10:00 AM EDT
In force
8 hr
Issued by
NWS Atlanta, GA
All 21 counties

Bartow County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Dade County, GA, Dawson County, GA, Fannin County, GA, Floyd County, GA, Gilmer County, GA, Gordon County, GA, Haralson County, GA, Lumpkin County, GA, Murray County, GA, Paulding County, GA, Pickens County, GA, Polk County, GA, Towns County, GA, Union County, GA, Walker County, GA, White County, GA, Whitfield County, GA

The radar

The Atlanta radar (KFFC), 129 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.5 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2019-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2019-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -161 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2135 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
-161 m²/s²
0-3 km storm-relative helicity
-69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

776 
WWUS72 KFFC 181828
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
228 PM EDT Mon Mar 18 2019

GAZ001>009-011>016-019>021-030-031-041-190600-
/O.NEW.KFFC.FZ.W.0007.190319T0600Z-190319T1400Z/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-Polk-Paulding-Haralson-
Including the cities of Calhoun, Dahlonega, Cleveland, Rome, 
and Cartersville
228 PM EDT Mon Mar 18 2019

...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM EDT TUESDAY...

The National Weather Service in Peachtree City has issued a
Freeze Warning, which is in effect from 2 AM to 10 AM EDT
Tuesday.

* TEMPERATURES...29 to 32 degrees.

* TIMING...after 2 AM tonight through mid morning Tuesday.

* IMPACTS...Freezing temperatures could damage or kill sensitive
  vegetation and affect early-bloom crops.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely for any period of time. These conditions could 
damage or even kill crops and other sensitive vegetation.

&&

$$
1 follow-up statement
034 
WWUS72 KFFC 190200
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
1000 PM EDT Mon Mar 18 2019


GAZ001>009-011>016-019>021-030-031-041-191400-
/O.CON.KFFC.FZ.W.0007.190319T0600Z-190319T1400Z/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-Polk-Paulding-Haralson-
Including the cities of Calhoun, Dahlonega, Cleveland, Rome, 
and Cartersville
1000 PM EDT Mon Mar 18 2019

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT 
TUESDAY...

The National Weather Service in Peachtree City has issued a
Freeze Warning, which is in effect from 2 AM to 10 AM EDT
Tuesday.

* TEMPERATURES...29 to 32 degrees.

* TIMING...after 2 AM tonight through mid morning Tuesday.

* IMPACTS...Freezing temperatures could damage or kill sensitive
  vegetation and affect early-bloom crops.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely for any period of time. These conditions could 
damage or even kill crops and other sensitive vegetation.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this freeze warning went out at Mar 18, 12:36 PM EDT, 1 hour 52 minutes earlier.

Area forecast discussion, Mar 18, 12:36 PM EDT, 1 hour 52 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Peachtree City GA
1236 PM EDT Mon Mar 18 2019

.UPDATE FOR AVIATION...

&&

UPDATE...
No major changes to the forecast with a dry day expected to
continue. Forecast high temperatures are running about 3 to 9
degrees below normal across the area.

BDL

&&

SHORT TERM /Today through Tuesday/...

Forecast concerns in short term period again limited to possible
fire weather danger conditions this afternoon and Tuesday.

Dry conditions still in place during the short term period with
WSWly confluent flow over the southern states today. A broad short
wave progged to ride along the southern branch of confluent flow
over the gulf coast tonight and Tuesday with thick clouds and light
precip remaining to our south. Could see a period of thick high
clouds over southern areas Tuesday, but otherwise mostly clear
skies. Diurnal range may be a degree or so higher than forecast by
model blends in this pattern, but verification from yesterday's max
temps indicate most models (other than MAV guidance, which was 2 deg
too warm over a large area) did very well.

Potential for fire danger conditions this afternoon and Tuesday
discussed below. Other than that, no weather impacts expected.

SNELSON

&&

FIRE WEATHER...

Potential for fire danger conditions this afternoon over most of the
area remains high. Min RH values 22-28pct this afternoon with 20ft
winds NW 8-13mph with gusts 20 mph. Will be issuing another Fire
Danger Statement. Some potential for Tuesday as well with similar RH
and weaker winds. Will defer decision for any fire danger for
Tuesday to later shifts.

SNELSON

&&

.AVIATION...
18Z Update...
VFR conditions through the period with just passing and varying
high clouds. Surface winds NNW 10-15 kts with gusts 20-25 kts this
afternoon, diminishing this evening and becoming ENE late tonight
and Tuesday.

BDL

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          61  35  57  36 /   0   0   0   0
Atlanta         59  37  57  38 /   0   0   0   0
Blairsville     51  29  54  31 /   0   0   0   0
Cartersville    56  33  57  34 /   0   0   0   0
Columbus        66  40  62  39 /   0   0   0   0
Gainesville     57  34  55  36 /   0   0   0   0
Macon           65  39  60  36 /   0   0   0   0
Rome            57  32  57  33 /   0   0   0   0
Peachtree City  61  36  59  34 /   0   0   0   0
Vidalia         69  43  62  40 /   0   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Freeze Warning from 2 AM to 10 AM EDT Tuesday for the following
zones: Fannin...Towns...Union.

&&

AVIATION...BDL
Hazardous weather outlook, Mar 18, 4:05 AM EDT, 10 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
405 AM EDT Mon Mar 18 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-191000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
405 AM EDT Mon Mar 18 2019

This Hazardous Weather Outlook is for portions of North and Central
Georgia.

.DAY ONE...Today and Tonight...

...HIGH FIRE DANGER CONDITIONS ARE EXPECTED OVER MUCH OF NORTH AND
CENTRAL GEORGIA...

Relative humidity values of 25 percent or lower combined with dry
fuels and northwest winds 10 to 15 mph, will create high fire danger
conditions this afternoon into the early evening across much of
north and central Georgia.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

Nearby

Freeze Warnings in Georgia, 2019Every freeze warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.